MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 EXTENDED CONNECTOR SMALL; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA TITANIUM 4.5 EXTENDED CONNECTOR SMALL; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48135103
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A patient was revised after two xia 4.5 titanium extended connectors fractured.This report captures the second of two connectors.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material, and functional analysis could not be performed as the device was not returned.Device history records were reviewed and no relevant manufacturing issues were identified.Complaint history was reviewed and no similar complaints for the reported catalogue number were identified.Xia 4.5 surgical technique guide: adverse effects: while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.Bending, disassembly or fracture of any or all implant components.Fatigue fracture of spinal fixation devices, including screws and rods, has occurred.Additional warnings for pediatric patients: the safety and effectiveness of the xia 3 spinal system has not been established for use as part of a growing rod construct.This device is only intended to be used when definitive fusion is being performed at all instrumented levels.Growth rod constructs typically require repeated planned lengthening procedures until a determination is made that the patient is ready for a final fusion procedure.Growth rod patients are more susceptible to post-operative infections and wound-healing issues, as well as the potential for implant breakage requiring unplanned surgical procedures.The physician should discuss these and all other potential complications with the patient and the patient¿s guardian.The most likely root cause of the reported event was determined to be the duration of implantation; the device was active for over 2.5 years in a pediatric growth rod patient.H3 other text : device not returned.

Brand Name
XIA TITANIUM 4.5 EXTENDED CONNECTOR SMALL
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13446892
Report Number0009617544-2022-00011
Device Sequence Number5462287
Product Code NKB
UDI-Device Identifier04546540449580
UDI-Public04546540449580
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48135103
Device Catalogue Number48135103
Device Lot Number163518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient SexMale
Patient Weight22 KG